Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

August 8, 2011Anson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 8, 2011, 8:37 PM EDT for Anson County, North Carolina. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 8:37 PM EDT (00:37 UTC)
Expired
Aug 8, 2011, 9:30 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC

County Anson County, NC

The radar

The Columbia radar (KCAE), 153 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:55 PM EDTTSTM WND DMG2 Sse Peachland, NCTREE DOWN AT MINERAL SPRINGS ROAD AND HORNE TOWN ROAD
Aug 8, 8:55 PM EDTTSTM WND DMG3 S Peachland, NCTREE DOWN ON POWERLINES ON LOWER WHITE STORE ROAD
Aug 8, 8:57 PM EDTTSTM WND DMG3 S Polkton, NCTREE DOWN NEAR POPLAR HILL CHURCH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS82 KRAH 090037
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT MON AUG 8 2011

NCZ083-090130-
ANSON-
837 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN ANSON COUNTY 
THROUGH 930 PM EDT...

AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
WEST OF PEACHLAND...OR ABOUT OVER MONROE...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WHITE STORE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS 
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING 
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT 
OUTDOOR OBJECTS.

&&

LAT...LON 3519 8028 3515 8021 3516 8020 3512 8007
      3509 8002 3507 7992 3505 7988 3501 7990
      3498 7987 3494 7987 3490 7985 3485 7990
      3480 7992 3481 8032 3484 8033
TIME...MOT...LOC 0036Z 304DEG 26KT 3500 8051

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:20 PM EDT, 17 minutes earlier.

Area forecast discussion, Aug 8, 8:20 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT MON AUG 8 2011

.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL PERSIST OVER CENTRAL NORTH CAROLINA
THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL INCREASE
THE THREAT FOR SHOWERS AND STORMS LATE TUESDAY INTO TUESDAY NIGHT. A
PASSAGE OF A WEAK SURFACE BOUNDARY WEDNESDAY WILL USHER IN A
SLIGHTLY COOLER AIR MASS...RESULTING IN NEAR NORMAL TEMPERATURES
THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 627 PM MONDAY...

HEAT ADVISORY CANCELED. HEAT INDICES STAYED BELOW 105 AS DEW POINTS
MIXED OUT INTO THE 60S. CURRENT HEAT INDICES WERE 95 OR BELOW.

CONVECTION CHANCES... THEY ARE HIGHEST OVER THE SW PIEDMONT OUT
AHEAD OF CURRENT OUTFLOW RAPIDLY MOVING SE DOWN THE YADKIN RIVER
INTO STANLY/MONTGOMERY COUNTIES. ADDITIONAL CONVECTION OVER THE
NORTHERN MOUNTAINS AROUND BOONE SHOULD PROPAGATE MORE SOUTH THAN
EAST INFLUENCED BY THE PREVIOUS CONVECTION. THUS... HIGHEST CHANCE
WILL BE ACROSS THE FAR WESTERN PIEDMONT. CONVECTION (OTHER THAN AN
ISOLATED SHOWER OR STORM - LESS THAN 10 PERCENT CHANCE OF MEASURABLE
RAIN FOR ANY ONE SPOT) IS NOT EXPECTED IN THE CENTRAL OR EAST.

SKIES MOSTLY TO PARTLY CLOUDY THIS EVENING... BECOMING MOSTLY CLEAR.
LOWS 70-75. -BADGETT

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 240 PM MONDAY...

WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME FOR TUESDAY. INCREASING
MOISTURE AND SOME CLOUDS WILL INTERFERE WITH INSOLATION. LOW LEVEL
THICKNESSES ARE FORECAST EIGHT METERS OR SO LOWER TUESDAY AFTERNOON.
WITH CONTINUED WEST FLOW AND A NEARLY STATIC AIR MASS... DEWPOINTS
SHOULD FALL TO SIMILAR LEVELS TUESDAY AFTERNOON AS TODAY. NO CENTRAL
NORTH CAROLINA SITE WAS ABOVE 104 HEAT INDEX AT 2 PM TODAY.
AFTERNOON TEMPERATURES SIMILAR TO A TOUCH COOLER AT MID 90S
NORTHWEST AND UPPER 90S TO NEAR 100 ELSEWHERE.

SHORT WAVE IN THE UPPER MIDWEST SHOULD NOT IMPACT CENTRAL NORTH
CAROLINA UNTIL LATE TUESDAY AFTERNOON. AS USUAL MODEL DIFFERENCES
IN THE LOW LEVEL FLOW DETERMINE MODEL PRECIPITATION PLACEMENT
TUESDAY. WITH BEST LOW LEVEL DIRECTIONAL CONVERGENCE LIKELY OVER
OUR NORTH PARTS... WILL SLIGHTLY FAVOR NORTH PARTS... BUT STILL NO
MORE THAN A ONE IN FOUR RAIN CHANCE. THE SURFACE TROUGH EXITS TO
OUR EAST SHORTLY AFTER MIDNIGHT AND EXPECT THE EARLY MORNING HOURS
OF WEDNESDAY TO BE DRY. OVERNIGHT LOWS COOLER THAN MONDAY NIGHT
WITH FALLING LOW LEVEL THICKNESSES AND NORTH FLOW... AT UPPER 60S
TO NEAR 73.

A SURFACE TROUGH IS EXPECTED TO PUSH THROUGH THE AREA EARLY
WEDNESDAY MORNING AS A SHORTWAVE TROUGH PUSHES EAST THROUGH THE
LOWER GREAT LAKES TOWARD NEW ENGLAND...WITH DRIER AND MORE
SEASONABLE AIR TO FOLLOW THROUGH THE END OF THE WEEK. THE ECMWF
AND GFS LAG THE SOUTHERN END OF THE TROUGH ACROSS THE SOUTHEAST
CWA WEDNESDAY AFTERNOON..ALLOWING FOR SOME LOW LEVEL CONVERGENCE
AND WEAK AFTERNOON DESTABILIZATION. MID LEVEL MOISTURE DRIES OUT
RAPIDLY BY WEDNESDAY AFTERNOON HOWEVER...SO ANY REDEVELOPMENT
ALONG THE TROUGH SHOULD BE VERY ISOLATED. THE EXPECTED DOWN TICK
IN TEMPERATURES BEHIND THIS SYSTEM WILL HOLD OFF UNTIL
THURSDAY...AS GUIDANCE IS CONSISTENT WITH LOW LEVEL THICKNESSES
NEAR 1435M OVER THE CWA. FORECAST HIGHS ARE 91 TO 95.

THE SURGE OF MORE STABLE...AND EVENTUALLY COOLER...AIR WILL ARRIVE
WEDNESDAY NIGHT AD THICKNESSES ARE FORECAST TO DROP ANYWHERE FROM
20 TO 40M TO BELOW 1420M (NEAR NORMAL) BY THURSDAY MORNING.  THIS
WILL PUSH THE TROUGH OFFSHORE...AS HIGH PRESSURE BUILDS ACROSS THE
OHIO VALLEY REGION. LOWS 74 TO 69. NO PRECIPITATION EXPECTED
THURSDAY WITH HIGH PRESSURE IN PLACE AND PWS BELOW ONE INCH.
HIGHS 88 TO 92.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 240 PM MONDAY...

THE ADVERTISED PATTERN CHANGE THAT HAS BEEN WELL AGREED UPON BY
MEDIUM RANGE MODELS WILL HOLD THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...AS A SERIES OF SHORTWAVES FEED AN UPPER LEVEL DEVELOPING
NEAR THE HUDSON BAY WITH RIDGING IN THE WESTERN US.  THIS WILL
PROVIDE A GENERAL NORTHWESTERLY FLOW ACROSS THE REGION...WITH A
SERIES OF DISTURBANCES TRACKING SOUTHEAST ACROSS THE MIDWEST.  A
SMALL AMOUNT OF MOISTURE RETURN IS POSSIBLE FRIDAY...BUT HAVE LEFT
THE FORECAST DRY UNTIL A MORE SIGNIFICANT WAVE DIGS INTO THE MID
ATLANTIC REGION SATURDAY AND SUNDAY.  MODELS DO DIVERGE WITH THE
DETAILS OF THIS WEEKEND SYSTEM...WITH THE ECMWF BEING THE PREFERRED
DEEPER AND SLOWER SOLUTION.  THIS SOLUTION WILL LEAD TO A DECENT
CHANCE OF SHOWERS AND STORMS SATURDAY INTO SUNDAY AND TEMPERATURES
REMAINING AT OR EVEN SLIGHTLY BELOW NORMAL.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 800 PM MONDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD. THE
ONLY CHANCE FOR SUB-VFR CONDITIONS THROUGH THE TAF PERIOD WILL BE
ASSOCIATED WITH ISOLD CONVECTION TUE AFT/EVE IN ASSOC/W UPPER LEVEL
DISTURBANCES IN WESTERLY FLOW ALOFT. OTHERWISE...EXPECT WESTERLY
WINDS ~5 KT OVERNIGHT...BECOMING WEST AT 10-15 KT BY ~15Z TUE
THROUGH THE REMAINDER OF THE TAF PERIOD.

LOOKING AHEAD:
ISOLD SHOWERS/STORMS WILL REMAIN POSSIBLE ON WED...PRIMARILY IN
EAST/SE PORTIONS OF THE AREA (KFAY/KRWI TAF SITES) AS A DRIER
AIRMASS FILTERS INTO THE AREA FROM THE NORTHWEST. OTHERWISE...
EXPECT VFR CONDITIONS TO GENERALLY PREVAIL INTO THE WEEKEND ASIDE
FROM THE POSSIBILITY OF ISOLD CONVECTION ASSOC/W UPPER LEVEL
DISTURBANCES IN W/NW FLOW ALOFT. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...BADGETT
SHORT TERM...RLH/SMITH
LONG TERM...SMITH
AVIATION...VINCENT
Hazardous weather outlook, Aug 8, 6:24 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT MON AUG 8 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-092230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
624 PM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 5:31 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON AUG 8 2011

NCZ038-039-082215-
DAVIDSON-RANDOLPH-
531 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND SOUTHWEST
RANDOLPH COUNTIES THROUGH 615 PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...AND MARTHA.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3585 8043 3585 8039 3588 8041 3602 8020
      3565 7979 3550 8004 3550 8019 3555 8022
      3558 8021 3565 8031 3570 8034 3571 8033
      3572 8036 3583 8043
TIME...MOT...LOC 2131Z 320DEG 23KT 3582 8027

VINCENT
Special weather statement, Aug 8, 6:57 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT MON AUG 8 2011

NCZ074-075-084-090000-
MONTGOMERY-MOORE-RICHMOND-
657 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 800 PM EDT...

AT 657 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TROY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BISCOE...CANDOR...EAGLE
SPRINGS...NORMAN...DERBY...DERBY...AND...FOXFIRE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3531 8008 3533 8008 3534 8007 3551 7978
      3551 7972 3523 7945 3498 7981 3509 7992
      3511 7992 3512 7995 3529 8009
TIME...MOT...LOC 2257Z 316DEG 18KT 3536 7987

VINCENT
Local storm report, Aug 8, 7:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     ASHEBORO MUNICIPAL APT  35.65N  79.90W
08/08/2011  M52 MPH          RANDOLPH           NC   AWOS

            KHBI AWOS GUSTED TO 52 MPH AT 635 PM.

&&

EVENT NUMBER RAH1101158

VINCENT
Local storm report, Aug 8, 7:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 S TROY                35.33N  79.90W
08/08/2011                   MONTGOMERY         NC   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR PEKIN ROAD

&&

EVENT NUMBER RAH1101159

SEC
Local storm report, Aug 8, 8:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     1 ESE TROY              35.36N  79.88W
08/08/2011                   MONTGOMERY         NC   PUBLIC

            TREE DOWN ON BISCOE ROAD

&&

EVENT NUMBER RAH1101160

SEC
Special weather statement, Aug 8, 8:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT MON AUG 8 2011

NCZ083-090130-
ANSON-
837 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN ANSON COUNTY
THROUGH 930 PM EDT...

AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
WEST OF PEACHLAND...OR ABOUT OVER MONROE...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WHITE STORE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

&&

LAT...LON 3519 8028 3515 8021 3516 8020 3512 8007
      3509 8002 3507 7992 3505 7988 3501 7990
      3498 7987 3494 7987 3490 7985 3485 7990
      3480 7992 3481 8032 3484 8033
TIME...MOT...LOC 0036Z 304DEG 26KT 3500 8051

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:42 PM EDTSevere Thunderstorm WarningRAHAnson48 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.